Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 10, 2021, 8:05 PM CDT for Pawnee County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2021, 8:05 PM CDT (01:05 UTC)
- Expired
- Oct 10, 2021, 9:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.75 in
- Wind
- 50
County Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 112 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1436 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.8
The text
As transmitted.
879
WWUS84 KTSA 110105
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
805 PM CDT Sun Oct 10 2021
OKZ054-059-110200-
Osage OK-Pawnee OK-
805 PM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of southwestern Osage
and Pawnee Counties through 900 PM CDT...
At 804 PM CDT, Doppler radar indicated a strong thunderstorm over
Lake Mcmurtry, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Pawnee... Cleveland...
Jennings... Ralston...
Hallett... Blackburn...
Maramec... Skedee...
Sooner Lake... Southwestern Kaw Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3661 9705 3669 9696 3669 9693 3674 9689
3622 9638 3616 9663 3616 9682 3624 9682
3625 9692 3633 9693 3634 9703 3651 9703
3651 9701 3653 9698 3655 9690 3658 9689
3660 9692 3658 9698 3659 9706 3660 9706
TIME...MOT...LOC 0104Z 239DEG 33KT 3616 9717
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
69What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 10, 6:26 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 10, 6:26 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 626 PM CDT Sun Oct 10 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Main aviation impacts for this period will be for strong convection to affect all terminals tonight. VFR ceilings remain across eastern Oklahoma while mostly scattered clouds are present across northwest Arkansas. Short term CAM guidance has been consistent with storms beginning to affect eastern Oklahoma after 0Z with a more intense convective line moving across the area between about 02z and 06Z. Have timed convection based on this guidance. Storms will then move into western Arkansas with the more intense line expected between 04z and 08Z. Scattered storms can be expected behind the main line through early tomorrow morning, especially across northeast Oklahoma near the surface low. Gusty winds will also follow the intense line of convection and surface front before tapering off some throughout the day tomorrow. MVFR/IFR ceilings and vsbys will also accompany the convection, especially in the heavier rain cores. MVFR ceilings should hang around for a little while behind the storms before lifting and clearing by tomorrow afternoon. && .PREV DISCUSSION... /Issued 158 PM CDT Sun Oct 10 2021/ ..Significant severe weather anticipated this evening into the overnight hours with locally heavy rainfall and localized flash flooding... DISCUSSION... Low level moisture continues to surge northward ahead of potent upper wave that will impact the area with significant and potentially widespread severe weather this evening into the overnight hours. Dewpoints have climbed back into mid 60s across NE OK/NW AR to near 70 degrees along the Red River. Atmosphere will continue to destabilize this afternoon into this evening as strong moisture advection continues ahead of approaching upper system. Thunderstorm timing has remained fairly consistent with 12Z model runs/CAM solutions and latest mesoscale trends. Expect strong to severe storms to rapidly develop in areas northwest of Tulsa along frontal boundary near Pawnee/Osage counties around 00Z. Clusters of severe storms with a few embedded supercells will move into northeast Oklahoma during the evening hours. All modes of severe weather will be likely, including an enhanced tornado threat along the I-44 corridor as the surface low tracks across this area. Forecast wind profiles depict large looping hodographs as 70 kt 850 mb speed max lifts into northeast Oklahoma by 03Z. The tornado threat will likely be maximized south and west of a Pawnee, Tulsa, Sallisaw line where instability/shear will be juxtaposed, including the potential for a strong tornado or two. Storms will likely become more linear with time this evening and the damaging wind/tornado threat will continue as QLCS sweeps through the remainder of southeast Oklahoma and northwest Arkansas during the overnight hours given the very strong low level shear expected. In addition to the severe weather, very heavy rain rates are expected with the thunderstorm activity over northeast Oklahoma this evening. PWATS will likely climb to near 2 inches and with the potential for a few training storms initially, flash flooding will likely become an issue. The heaviest rainfall will likely be near and north of I-44 where widespread 1 to 2 inch rainfall amounts are likely with locally 4 to 5 inches possible. A flash flood watch has therefore been issued, which will be in effect through late tonight. A few scattered storms will likely redevelop behind front and ahead of approaching upper vort max which could further cause some flooding issues. The severe threat will likely end late tonight as the convective line sweeps east of northwest Arkansas. Active weather pattern will continue through much of the work week. Another strong upper trough will lift into the central Plains on Wednesday with a cold front moving into the area. Severe weather will again be possible along with heavy rain as boundary stalls across southeast Oklahoma/northwest Arkansas into Thursday. A continued heavy rain threat will persist near boundary before a stronger cold front sweeps through the region on Friday. Quiet and more seasonable fall like weather anticipated into the weekend. && .PRELIMINARY POINT TEMPS/POPS... TUL 60 79 56 81 / 100 10 0 40 FSM 65 79 56 83 / 90 10 0 30 MLC 59 77 55 80 / 100 0 0 50 BVO 58 75 53 78 / 100 10 0 30 FYV 58 74 48 80 / 100 30 0 20 BYV 61 72 51 78 / 100 30 0 10 MKO 60 75 54 79 / 90 0 0 40 MIO 58 73 53 79 / 90 30 0 20 F10 58 78 54 80 / 100 0 0 50 HHW 60 77 58 80 / 90 0 0 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch until 4 AM CDT Monday for OKZ054>067. AR...None. && AVIATION.....04
Hazardous weather outlook, Oct 10, 5:10 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
510 PM CDT Sun Oct 10 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
510 PM CDT Sun Oct 10 2021
...SIGNIFICANT SEVERE WEATHER EXPECTED THIS EVENING INTO TONIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This evening through Tonight.
TORNADO.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 6 PM Northeast Oklahoma...After 8 PM Southeast
Oklahoma...After Midnight Northwest Arkansas.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 6 PM Northeast Oklahoma...After 8 PM Southeast
Oklahoma...After Midnight Northwest Arkansas.
AREA AT GREATEST RISK...Eastern Oklahoma.
FLASH FLOOD.
RISK...Elevated.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...This Evening.
HEAVY RAIN.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...This Evening.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Significant severe weather is expected this evening into tonight
across eastern Oklahoma and northwest Arkansas with all modes of
severe weather possible. Thunderstorms will begin to increase in
coverage and intensity across northeast Oklahoma this evening and
northwest Arkansas after midnight tonight. Sufficient instability
coupled with very strong shear values along and ahead of a cold
front and dryline will help storms that initially begin as discrete
to develop into a squall line and persist well after dark. The
initial concern with isolated discrete cells will be large hail,
damaging winds and tornadoes. During the evening hours, storms will
become more linear and transition to more of a damaging wind threat.
However, strong low level shear values will aid in continuing a
tornado threat into the overnight hours, especially with the
potential for quick spin ups along the leading line. The greater
potential for severe storms looks to be along and either side of
Interstate 44 southward along the US 75 corridor. Precipitation will
begin to taper off from west to east late tonight.
Periods of heavy rainfall will be likely across portions of
northeast Oklahoma as ample amounts of low level moisture stream
into the region ahead of the cold front. Intense rain rates combined
with the potential for training storms in northeast Oklahoma will
allow for widespread 1 to 2 inches of rain with locally higher
amounts between 4 and 5 inches possible through tonight. A flash
flood watch is in effect for areas along and north of Interstate 44
through late tonight.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY...Severe Thunderstorm...High Wind and Heavy Rain Potential.
WEDNESDAY AND THURSDAY...Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.
EXTENDED DISCUSSION...
A few showers and thunderstorms will be possible Monday morning
across parts of far northeast Oklahoma and Northwest Arkansas.
Precipitation should exit by late morning Monday as the low pressure
system lifts off to the northeast. Behind the cold front and storm
system, breezy west to northwesterly winds will be possible, though
should weaken during the afternoon as the low pushes further
northeast.
Additional shower and thunderstorm chances return Tuesday and
Wednesday as a frontal boundary lifts back through the region and
another low pressure system moves out into the Plains. Severe
weather potential and heavy rainfall will again be possible with
the greater thunderstorm chances Tuesday night and Wednesday.
Shower and thunderstorm chances continue Thursday and Friday
before another cold front and the upper level low pressure finally
move through and exit the region.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Forecast updates should be closely monitored through the evening
as severe storm timing and locations are refined with latest data.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Oct 10, 7:02 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT SUN OCT 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL 16 WSW APPERSON 36.67N 97.04W
10/10/2021 M2.00 INCH OSAGE OK PUBLIC
2 INCH HAIL REPORTED SE OF PONCA CITY.
&&Special weather statement, Oct 10, 8:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
805 PM CDT Sun Oct 10 2021
OKZ054-059-110200-
Osage OK-Pawnee OK-
805 PM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of southwestern Osage
and Pawnee Counties through 900 PM CDT...
At 804 PM CDT, Doppler radar indicated a strong thunderstorm over
Lake Mcmurtry, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Pawnee... Cleveland...
Jennings... Ralston...
Hallett... Blackburn...
Maramec... Skedee...
Sooner Lake... Southwestern Kaw Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3661 9705 3669 9696 3669 9693 3674 9689
3622 9638 3616 9663 3616 9682 3624 9682
3625 9692 3633 9693 3634 9703 3651 9703
3651 9701 3653 9698 3655 9690 3658 9689
3660 9692 3658 9698 3659 9706 3660 9706
TIME...MOT...LOC 0104Z 239DEG 33KT 3616 9717
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 8:04 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 4 hr |
| Oct 10, 8:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 54 min |
| Oct 10, 8:41 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 64 min |
| Oct 10, 9:17 PM CDT | Special Weather Statement | TSA | Osage | 58 min |
| Oct 10, 9:28 PM CDT | Tornado Warning | TSA | Creek, Okfuskee | 24 min |
| Oct 10, 9:36 PM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Okfuskee, Okmulgee, Tulsa | 54 min |
| Oct 10, 9:55 PM CDT | Special Weather Statement | TSA | Osage | 50 min |
| Oct 10, 10:01 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 59 min |
| Oct 10, 10:05 PM CDT | Tornado Warning | TSA | Okmulgee, Tulsa, Wagoner | 25 min |
| Oct 10, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 36 min |
| Oct 10, 10:19 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 56 min |
| Oct 10, 10:21 PM CDT | Tornado Warning | TSA | McIntosh, Pittsburg | 39 min |
| Oct 10, 10:29 PM CDT | Tornado Warning | TSA | Tulsa, Wagoner | 46 min |
| Oct 10, 10:41 PM CDT | Areal Flood Advisory | TSA | Cherokee, Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee and 3 more | 3 hr |
| Oct 10, 10:41 PM CDT | Tornado Warning | TSA | McIntosh, Muskogee, Okmulgee | 34 min |
| Oct 10, 10:43 PM CDT | Tornado Warning | TSA | Wagoner | 32 min |
| Oct 10, 10:53 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 67 min |
| Oct 10, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, McIntosh, Mayes, Muskogee, Rogers and 1 more | 64 min |
| Oct 10, 10:58 PM CDT | Tornado Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 47 min |
| Oct 10, 11:05 PM CDT | Tornado Warning | TSA | Mayes, Rogers, Wagoner | 40 min |
| Oct 10, 11:33 PM CDT | Tornado Warning | TSA | Cherokee, Muskogee, Sequoyah | 42 min |
| Oct 10, 11:43 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 70 min |
| Oct 10, 11:48 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes | 110 min |
| Oct 10, 11:55 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Ottawa | 50 min |
| Oct 11, 12:07 AM CDT | Tornado Warning | TSA | Adair, Cherokee | 38 min |
| Oct 11, 12:09 AM CDT | Tornado Warning | TSA | Delaware | 39 min |
| Oct 11, 1:18 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 42 min |
| Oct 11, 1:26 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 49 min |
| Oct 11, 1:34 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee | 116 min |
| Oct 11, 1:37 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 33 min |
| Oct 11, 2:02 AM CDT | Special Weather Statement | TSA | Rogers, Tulsa, Wagoner, Washington | 43 min |
| Oct 11, 2:09 AM CDT | Special Weather Statement | TSA | Washington | 51 min |
| Oct 11, 2:34 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Mayes, Nowata, Ottawa | 56 min |
| Oct 11, 3:27 AM CDT | Special Weather Statement | TSA | Ottawa | 48 min |
| Oct 11, 12:50 AM CDT | Special Weather Statement | TSA | Benton | 55 min |
| Oct 11, 4:13 AM CDT | Special Weather Statement | TSA | Madison | 47 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.